MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX ASCENDING AORTIC 23; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX ASCENDING AORTIC 23; HEART-VALVE, MECHANICAL
Model Number ONXAAP-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 06/29/2022
Type of Reportable Event Death
Event or Problem Description
According to the initial report, patient died due to a massive stroke, rt mca, and care was withdrawn.This patient was implanted with onxaap-23 sn (b)(4) on (b)(6) 2022 and died on (b)(6) 2022.
 
Additional Manufacturer Narrative
The manufacturing records for sn (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.An onxaap 23 sn (b)(6) was implanted on (b)(6) 2022 in the aortic position in a 43-year-old male patient.The manufacturer received a phone call on (b)(6) 2022 from the implanting hospital to report the patient¿s death on (b)(6) 2022.Multiple attempts have been made for further information with no response and no further information is forthcoming.The valve was not returned to the manufacturer, but the manufacturing records for this serial number document an acceptable product that met all specifications.On (b)(6) 2022 (26-days post implant) it was reported that the patient ¿died secondary to a massive stroke in the right mca (middle cerebral artery) and care was withdrawn¿.With the available information, it is unknown what, if any, contribution the valve had to the occurrence of this stroke or even if the stroke was hemorrhagic or thromboembolic in nature.Thromboembolism is recognized as a potential adverse event in the instructions for use [ifu] and occurs at a historical rate of 1.6 %/valve-year for mechanical aortic valves [iso 5840].If hemorrhagic, bleeding events also occur at a historical rate of 1.6 %/valve-year.Although there is no evidence of valve involvement, the instructions for use for the on-x valve lists death as a possible complication of mechanical heart valve replacement [ifu].Due to the lack of information, it is unknown what type of stroke occurred nor the factors that may have led to its occurrence and to the subsequent patient death.It is also unknown what, if any, contribution the valve had to the event.Therefore, the root cause is unknown as well.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report, patient died due to a massive stroke, rt mca, and care was withdrawn.This patient was implanted with onxaap-23 sn (b)(6) on (b)(6) 2022 and died on (b)(6) 2022.

Brand Name
ONX ASCENDING AORTIC 23
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd., nw
kennesaw, GA 30144
7704193355
MDR Report Key15136738
Report Number1649833-2022-00042
Device Sequence Number17445177
Product Code LWQ
UDI-Device Identifier00851788001525
UDI-Public851788001525
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date01/01/2023
Device Model NumberONXAAP-23
Device Catalogue NumberONXAAP-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date06/30/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date07/30/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age43 YR
Patient SexMale